Alert archive / Missouri / River Flood Warnings in 2021

River Flood Warning 21, NWS Springfield, MO

March 13, 2021McDonald County, Missouri

NWS Springfield, MO issued this river flood warning at Mar 13, 2021, 3:26 PM CST for McDonald County, Missouri. It was in force for 16 hr.

The area

The outline as issued.

The facts

Issued
Mar 13, 2021, 3:26 PM CST (21:26 UTC)
Expired
Mar 14, 2021, 8:45 AM CDT
In force
16 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County McDonald County, MO

The radar

The Tulsa radar (KINX), 102 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Elk River (MO) near Tiff City (TIFM7). The gauge peaked at 18.31 ft at Mar 13, 2021, 9:00 PM CST.

actionminormoderate510152003/1303/1403/15
Action stage
13 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07189000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

203 
WGUS43 KSGF 132126
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
326 PM CST Sat Mar 13 2021

...The National Weather Service in Springfield MO has issued a Flood 
Warning for the following rivers in Missouri...

  Elk River near Tiff City affecting McDonald County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


MOC119-140930-
/O.NEW.KSGF.FL.W.0021.210313T2126Z-210315T0901Z/
/TIFM7.1.ER.210313T2102Z.210314T0000Z.210314T0900Z.NO/
326 PM CST Sat Mar 13 2021

The National Weather Service in Springfield has issued a

* Flood Warning for
  the Elk River near Tiff City.
* At 2:30 PM CST Saturday the stage was 14.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 16.4 feet 
  this evening. It will then fall below flood stage late tonight.
* Impact...At 15.0 feet, minor flooding occurs at the gage site. The 
  Cowskin River Floating Public Access Area on the west side of 
  Highway 43 floods. The access road to the RV Park at Herman's 
  Campground two miles upstream from the bridge floods.

&&


                Fld   Obs             Forecasts                
Location        Stg   Stg   Day/Time  Sat   Sun   Sun          
                                      6pm   7am   7pm          
Elk River Basin
Tiff City       15.0  14.7  Sat 2pm   16.4  14.4  11.2          





&&

LAT...LON 3658 9458 3661 9462 3665 9462 3666 9461
      3662 9453 3658 9447 3654 9446 3653 9449

$$

MB
3 follow-up statements
184 
WGUS83 KSGF 140149
FLSSGF

Flood Statement
National Weather Service Springfield MO
749 PM CST Sat Mar 13 2021

...The Flood Warning is extended for the following rivers in 
Missouri...

  Elk River near Tiff City affecting McDonald County.

...The Flood Warning continues for the following rivers in 
Missouri...

  Spring River at Carthage affecting Jasper County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.


MOC119-141400-
/O.EXT.KSGF.FL.W.0021.000000T0000Z-210315T0936Z/
/TIFM7.1.ER.210313T2102Z.210314T0130Z.210314T0936Z.NO/
749 PM CST Sat Mar 13 2021

...The Flood Warning is now in effect until early Monday morning...

The Flood Warning continues for
  the Elk River near Tiff City.
* At 7:30 PM CST Saturday the stage was 17.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage late 
  tonight and continue falling to 5.8 feet Thursday evening.
* Impact...At 18.0 feet, flooding closes Routes TT and DD. 

&&


                Fld   Obs             Forecasts                
Location        Stg   Stg   Day/Time  Sun   Sun   Mon          
                                      12am  1pm   1am          
Elk River Basin
Tiff City       15.0  17.9  Sat 7pm   16.3  MSG   MSG          





&&

LAT...LON 3658 9458 3661 9462 3665 9462 3666 9461
      3662 9453 3658 9447 3654 9446 3653 9449

$$

MOC097-141400-
/O.EXT.KSGF.FL.W.0020.210314T0416Z-210315T2300Z/
/CHTM7.1.ER.210314T0416Z.210314T1100Z.210314T2300Z.NO/
749 PM CST Sat Mar 13 2021

...The Flood Warning is now in effect until Monday evening...

The Flood Warning continues for
  the Spring River at Carthage.
* At 6:45 PM CST Saturday the stage was 8.6 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this evening to a crest of 11.5 feet tomorrow morning. It will 
  then fall below flood stage tomorrow evening.
* Impact...At 10.0 feet, minor flooding occurs at the gage site. 
  Flood waters impact State Highway 37 east of Carthage between 
  Avilla and Reeds.

&&


        




&&

LAT...LON 3717 9412 3713 9414 3716 9433 3720 9444
      3724 9451 3730 9451 3723 9435 3720 9427

$$

JR
569 
WGUS83 KSGF 140825
FLSSGF

Flood Statement
National Weather Service Springfield MO
325 AM CDT Sun Mar 14 2021

...The Flood Warning is extended for the following rivers in 
Missouri...

  Elk River near Tiff City affecting McDonald County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.


MOC119-142030-
/O.EXT.KSGF.FL.W.0021.000000T0000Z-210315T1246Z/
/TIFM7.1.ER.210313T2102Z.210314T0215Z.210314T1246Z.NO/
325 AM CDT Sun Mar 14 2021

...The Flood Warning is now in effect until tomorrow morning...

The Flood Warning continues for
  the Elk River near Tiff City.
* At 1:30 AM CST Sunday the stage was 16.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage this 
  morning and continue falling to 5.9 feet early Friday morning.
* Impact...At 15.0 feet, minor flooding occurs at the gage site. The 
  Cowskin River Floating Public Access Area on the west side of 
  Highway 43 floods. The access road to the RV Park at Herman's 
  Campground two miles upstream from the bridge floods.
* Flood History...This crest compares to a previous crest of 16.9 
  feet on 04/19/2013.

&&


                Fld   Obs             Forecasts                
Location        Stg   Stg   Day/Time  Sun   Sun   Mon          
                                      7am   7pm   7am          
Elk River Basin
Tiff City       15.0  16.5  Sun 1am   15.3  11.0  9.4          





&&

LAT...LON 3658 9458 3661 9462 3665 9462 3666 9461
      3662 9453 3658 9447 3654 9446 3653 9449

$$

DC
958 
WGUS83 KSGF 141345
FLSSGF

Flood Statement
National Weather Service Springfield MO
845 AM CDT Sun Mar 14 2021

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Elk River near Tiff City affecting McDonald County.

MOC119-141445-
/O.CAN.KSGF.FL.W.0021.000000T0000Z-210314T1345Z/
/TIFM7.1.ER.210313T2102Z.210314T0215Z.210314T1012Z.NO/
845 AM CDT Sun Mar 14 2021

...The Flood Warning for the Elk River near Tiff City has been 
cancelled...

The Flood Warning is cancelled for
  the Elk River near Tiff City.
* At 8:30 AM CDT Sunday the stage was 13.3 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to fall to 5.8 feet Friday 
  morning.

&&


                Fld   Obs             Forecasts                
Location        Stg   Stg   Day/Time  Sun   Mon   Mon          
                                      1pm   1am   1pm          
Elk River Basin
Tiff City       15.0  13.3  Sun 8am   12.6  9.9   9.6          





&&

LAT...LON 3658 9458 3661 9462 3665 9462 3666 9461
      3662 9453 3658 9447 3654 9446 3653 9449

$$

MB

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 13, 2:44 PM CST, 42 minutes earlier.

Area forecast discussion, Mar 13, 2:44 PM CST, 42 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
244 PM CST Sat Mar 13 2021

.SHORT TERM...(This evening through Sunday night)
Issued at 245 PM CST Sat Mar 13 2021

Rainfall has mostly ended across the area as of mid afternoon, but
residual flooding continues.

Not expecting much in the way of additional rainfall tonight, but
do expect fog and perhaps some drizzle over the south-central CWA,
including Branson and Springfield.

Attention then turns to convection on Sunday. The strong upper
level low over the intermountain west will shift east into western
KS tomorrow. This will push an occluded front through the region
from west to east from late morning through the evening.
Widespread showers and thunderstorms are expected. The primary
threats will be lightning and heavy rainfall. Overall, expect
widespread rainfall of 1.0-1.5 inches with locally higher and
lower amounts. This may lead to additional flooding but the more
progressive nature of the precipitation should help limit
widespread flooding. There is an outside shot of some severe
storms along the Missouri/Arkansas border in the afternoon and
evening if the warm front can make it farther north, but current
projections keep the front south of the area. Wind shear will be
abundant, so the position of the front will be key. At this time
will not be advertising severe weather in HWO or other products.

.LONG TERM...(Monday through Saturday)
Issued at 245 PM CST Sat Mar 13 2021

As upper level energy moves north of the area, there could be some
showers across the northern CWA on Monday. Otherwise expect highs
mainly in the 60s.

Tuesday looks dry with highs in the mid 60s to around 70.

Attention then turns to the next system set to move through the
region. Models in good large scale agreement in bringing a low
through the area on Wednesday, but do vary on timing and exact
track. These details will prove important when looking at the
severe weather threat. Overall, shear will be sufficient for
organized storms, but instability is in question.

After the midweek system, expect cooler conditions Thursday with
highs in the upper 40s to mid 50s. Highs Friday and Saturday will
be in the 50s to around 60.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1133 AM CST Sat Mar 13 2021

Much of the rain will diminish/dissipate this afternoon and
evening. Showers and thunderstorms then become likely on Sunday as
a front moves through the area. Fog is expected to linger at KBBG
into Sunday morning while expanding into KSGF tonight.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 6 PM CST this evening for MOZ055>058-066>071-
     077>083-088>098-101>106.

KS...Flood Watch until 6 PM CST this evening for KSZ073-097-101.

&&

SHORT TERM...Titus
LONG TERM...Titus
AVIATION...Titus
Hazardous weather outlook, Mar 13, 3:19 PM CST, 7 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
319 PM CST Sat Mar 13 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-142130-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
319 PM CST Sat Mar 13 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited flooding risk.
  Limited fog risk.

DISCUSSION...

Flooding will remain a concern through tonight as streams,
creeks, and rivers respond to recent rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Another round of showers and thunderstorms will occur on Sunday.
This activity will be widespread in nature, and carry a risk for
additional flooding. No severe weather is expected on Sunday.

Additional showers and thunderstorms are forecast for the middle
of next week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Titus

In the hours before

Local storm report, Mar 13, 1:27 PM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
127 PM CST SAT MAR 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLOOD            AKERS                   37.38N 91.55W
03/13/2021                   SHANNON            MO   OTHER FEDERAL

            THE CURRENT RIVER AT AKERS HAS NOW REACHED
            FLOOD STAGE.

&&

MB
Local storm report, Mar 13, 1:48 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
148 PM CST SAT MAR 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLOOD            5 SW VICHY              38.07N 91.83W
03/12/2021                   MARIES             MO   LAW ENFORCEMENT

            A WATER RESCUE TOOK PLACE AT A LOW WATER
            CROSSING ON MARIES COUNTY ROAD 527 FRIDAY
            NIGHT. ALL SUBJECTS WERE SAFELY REMOVED.

&&

MB
Local storm report, Mar 13, 2:57 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
257 PM CST SAT MAR 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     HEAVY RAIN       1 SE REPUBLIC           37.11N 93.47W
03/13/2021  M3.04 INCH       GREENE             MO   COCORAHS

            48HR EVENT TOTAL.

&&
Local storm report, Mar 13, 3:06 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
306 PM CST SAT MAR 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 PM     FLOOD            1 N STOTESBURY          37.98N 94.56W
03/13/2021                   VERNON             MO   DEPT OF HIGHWAYS

            STATE HIGHWAY V IS CLOSED DUE TO FLOODING
            ALONG THE LITTLE OSAGE RIVER.

&&

MB
Local storm report, Mar 13, 3:07 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
307 PM CST SAT MAR 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     FLOOD            5 SSE SYCAMORE          36.64N 92.23W
03/13/2021                   OZARK              MO   DEPT OF HIGHWAYS

            STATE HIGHWAY H IS CLOSED DUE TO FLOODING
            ALONG THE NORTH FORK RIVER.

&&

MB
Local storm report, Mar 13, 3:23 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
323 PM CST SAT MAR 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 AM     HEAVY RAIN       5 SSE WILLARD           37.24N 93.40W
03/13/2021  M5.26 INCH       GREENE             MO   OFFICIAL NWS OBS

            CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 5
            SSE WILLARD. EVENT TOTAL SO FAR.

&&

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 6:52 PM CSTSpecial Weather StatementSGFPolk23 min
Mar 12, 8:27 PM CSTAreal Flood WarningSGFCamden, Dent, Laclede, Maries, Miller, Phelps and 3 more15 hr
Mar 12, 9:34 PM CSTAreal Flood WarningSGFGreene14 hr
Mar 12, 11:48 PM CSTAreal Flood WarningSGFBenton, Cedar, Dade, Hickory, Lawrence, St. Clair and 1 more12 hr
Mar 13, 12:36 AM CSTFlash Flood WarningSGFNewton8 hr
Mar 13, 12:56 AM CSTAreal Flood WarningSGFDent, Howell, Oregon, Shannon, Texas, Wright12 hr
Mar 13, 12:59 AM CSTAreal Flood WarningSGFDouglas, Ozark, Webster12 hr
Mar 13, 1:15 AM CSTFlash Flood WarningSGFMcDonald8 hr
Mar 13, 1:25 AM CSTAreal Flood WarningSGFBarry, Christian, Stone, Taney12 hr
Mar 13, 3:04 AM CSTAreal Flood WarningSGFMcDonald8 hr
Mar 13, 3:37 AM CSTFlash Flood Warning Considerable damage threatSGFNewton7 hr
Mar 13, 3:52 AM CSTFlash Flood Warning Considerable damage threatSGFMcDonald6 hr
Mar 13, 4:12 AM CSTAreal Flood WarningSGFBarton, Cedar, Jasper7 hr
Mar 13, 9:13 AM CSTFlash Flood WarningSGFMcDonald3 hr
Mar 13, 9:29 AM CSTAreal Flood WarningSGFCamden, Dallas, Hickory, Laclede, Miller, Morgan and 1 more118 min
Mar 13, 11:00 AM CSTAreal Flood WarningSGFCamden, Dallas, Dent, Laclede, Phelps, Pulaski and 3 more24 hr
Mar 13, 11:24 AM CSTAreal Flood WarningSGFCedar, Dade, Dallas, Greene, Hickory, Lawrence and 2 more24 hr
Mar 13, 11:31 AM CSTAreal Flood WarningSGFBarton, Jasper, McDonald, Newton23 hr
Mar 13, 12:46 PM CSTAreal Flood WarningSGFDouglas, Howell, Oregon, Ozark, Shannon, Texas and 2 more22 hr
Mar 13, 12:59 PM CSTAreal Flood WarningSGFBarry, Christian, Greene, Stone, Taney22 hr
Mar 13, 1:15 PM CSTRiver Flood WarningSGFJasper18 hr

Nearby

River Flood Warnings in Missouri, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.